Dark spots and discoloration can make your complexion and skin tone appear uneven – but what causes them? While pigmentation naturally creates our vibrant range of skin tones, an imbalance can result in patches, spots, and unevenness. Hyperpigmentation specifically is the excess Melanin produced due to scarring, inflammation, hormonal shifts, sun exposure, or aging.
What Is Hyperpigmentation? And What Causes It?
When it comes to pigmentation, there are a variety of different types with a range of causes and attributes.
Dark spots and discoloration can disrupt your skin's smooth complexion, but what's behind them? They can have various origins, often tied to sun damage and skin aging.
On paler complexions, sun damage is often the prime suspect behind dark spots. Sustained sun exposure can lead to a surge in melanin—the skin's natural pigment—causing the skin to darken noticeably. Apart from sun spots, appearing due to extensive sun exposure, dark spots, also known as age spots, can emerge later in life. Individuals with fair skin may see them earlier. Note that although usually harmless, it's essential to monitor sun and age spots and consult your dermatologist for any changes, as advised by The Skin Cancer Foundation and the American Cancer Society.
But the sun isn't always the culprit—skin trauma like blisters, infections, or wounds can also leave scars or dark spots, especially on darker skin. Fortunately, these types of spots might fade with time. It's noteworthy that dark spots from acne or pimples, often called post-inflammatory hyperpigmentation, are more likely to occur in people with darker skin tones.
Our Serums to Help Correct the Appearance of Dark Spots
The journey to fade dark spots isn't an overnight affair, but incorporating a dark spot corrector into your skincare routine can be the key to diminishing their appearance. We recommend exploring products infused with Vitamin C, Niacinamide, Glycolic Acid, and Beta Hydroxy Acids for optimal results.
Tyrostat is 4X More Effective than Hydroquinone
Although hydroquinone has long been regarded as a top-tier skin lightening agent, there are other effective treatments available. As a company committed to finding the safest and most efficient skincare solutions, we have extensively researched and tested alternatives to hydroquinone. One alternative that has garnered significant attention is the combination of Melanostatine and Tyrostat, and we are exceedingly satisfied with the outcomes.
Tyrostat™ is a potent strong inhibitor of tyrosinase enzymatic activity, one of the main enzymes involved in the pigmentation process. It has higher activity than arbutin, turmeric and hydroquinone and with no unwanted side effects.
Melanostatine™, acting as an antagonist, prevents tyrosinase activation and subsequently hinders melanin synthesis. By inhibiting tyrosinase, it effectively curbs the formation of undesired pigmentation, offering control over skin tone and reducing brown spots.
ß-White™ is a TGF-ß biomimetic peptide encapsulated in phospholipids liposome for better skin penetration and continuous release in skin. By reducing tyrosinase activity and melanin synthesis, it progressively brightens skin, evens complexion, and minimizes pigmented spots after only 28 days.
When To Talk To Your Dermatologist
You are uncertain as to the cause of your hyperpigmentation – For a safe and effective hyperpigmentation treatment, understanding the cause is crucial. If your hyperpigmentation doesn't stem from one of the conditions mentioned here, seek your dermatologist's advice before initiating treatment.
Hyperpigmentation Remains Unaffected by Treatment – Hyperpigmentation can pose a tough hurdle, even for seasoned professionals. If home treatments fall short, consult your dermatologist for guidance and alternative strategies.
Pain or Itching Persists in Impacted Regions – These signs could point to a hidden infection or inflammatory reaction needing medical intervention.
Unusual colors emerge In affected areas: Certain hyperpigmentation types can evolve into cancer over time, and cancer can be misidentified as hyperpigmentation.